Alert archive / Florida / Gale Warnings in 2010

Gale Warning 2, NWS Key West, FL

December 12, 2010

NWS Key West, FL issued this gale warning at Dec 12, 2010, 3:38 PM EST. It took effect at Dec 12, 2010, 4:00 PM EST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2010, 3:38 PM EST (20:38 UTC)
In effect from
Dec 12, 2010, 4:00 PM EST
Expired
Dec 14, 2010, 1:00 AM EST
In force
33 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WHUS72 KKEY 122038
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
338 PM EST SUN DEC 12 2010

GMZ031>033-052>054-072>075-130445-
/O.CON.KKEY.SC.Y.0060.000000T0000Z-101212T2100Z/
/O.NEW.KKEY.GL.W.0002.101212T2100Z-101214T0000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
338 PM EST SUN DEC 12 2010

...GALE WARNING IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE
WARNING FOR ALL KEYS WATERS BEGINNING THIS EVENING AND CONTINUING
THROUGH THE DAY ON MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FOR INCREASING WIND FOR THE REST OF THIS AFTERNOON.


* WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE EXPECTED
  ON ALL KEYS COASTAL WATERS LATE TONIGHT AND ON MONDAY

* SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 6 FEET OFF
  THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY
  TORTUGAS LATE TONIGHT AND MONDAY. ON THE GULF WATERS...SEAS INSIDE
  FIVE FATHOMS WILL BE 4 TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL
  BE 7 TO 11 FEET LATE TONIGHT AND ON MONDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FUTTERMAN
6 follow-up statements
927 
WHUS72 KKEY 130312
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1012 PM EST SUN DEC 12 2010

GMZ031>033-052>054-072>075-130930-
/O.CON.KKEY.GL.W.0002.000000T0000Z-101214T0000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1012 PM EST SUN DEC 12 2010

...A GALE WARNING IS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING
FOR ALL KEYS COASTAL WATERS.


* WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE EXPECTED
  ON ALL KEYS COASTAL WATERS.

* SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 6 FEET OFF
  THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY
  TORTUGAS. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4
  TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 7 TO 11 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WAH
431 
WHUS72 KKEY 130911
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
411 AM EST MON DEC 13 2010

GMZ031>033-052>054-072>075-131715-
/O.CON.KKEY.GL.W.0002.000000T0000Z-101214T0000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
411 AM EST MON DEC 13 2010

...GALE WARNING IN EFFECT...

A GALE WARNING REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS. 

* WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE 
  EXPECTED ON ALL KEYS COASTAL WATERS. 

* SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 6 FEET OFF
  THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY
  TORTUGAS. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4
  TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


APA
511 
WHUS72 KKEY 131425
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
925 AM EST MON DEC 13 2010

GMZ031>033-052>054-072>075-132200-
/O.CON.KKEY.GL.W.0002.000000T0000Z-101214T0000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
925 AM EST MON DEC 13 2010

...GALE WARNING IN EFFECT...

A GALE WARNING REMAINS IN EFFECT TODAY FOR ALL KEYS COASTAL WATERS.

* WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE 
  EXPECTED ON ALL KEYS COASTAL WATERS. 

* SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 6 FEET OFF
  THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY
  TORTUGAS. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4
  TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FUTTERMAN
396 
WHUS72 KKEY 132048
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
348 PM EST MON DEC 13 2010

GMZ031>033-052>054-072>075-140500-
/O.EXT.KKEY.GL.W.0002.000000T0000Z-101214T0400Z/
/O.NEW.KKEY.SC.Y.0061.101214T0400Z-101215T0000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
348 PM EST MON DEC 13 2010

...GALE WARNING REMAINS IN EFFECT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT THIS EVENING FOR ALL KEYS COASTAL WATERS.

* WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE 
  EXPECTED ON ALL KEYS COASTAL WATERS. 

* SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 6 FEET OFF
  THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY
  TORTUGAS. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4
  TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 8 TO 13 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&

$$

FUTTERMAN
799 
WHUS72 KKEY 140249
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
949 PM EST MON DEC 13 2010

GMZ031>033-052>054-072>075-141100-
/O.EXT.KKEY.GL.W.0002.000000T0000Z-101214T0600Z/
/O.EXT.KKEY.SC.Y.0061.101214T0600Z-101215T0000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
949 PM EST MON DEC 13 2010

...GALE WARNING REMAINS IN EFFECT...
...SMALL CRAFT ADVISORY IN EFFECT AFTER MIDNIGHT...

A GALE WARNING REMAINS IN EFFECT FOR ALL KEYS WATERS THROUGH
MIDNIGHT. 

HOWEVER...AS WINDS DECREASE LATE TONIGHT A SMALL CRAFT ADVISORY WILL
BE ISSUED FOR ALL KEYS WATERS THROUGH TUESDAY NIGHT.

* WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE 
  EXPECTED ON ALL KEYS COASTAL WATERS. 

* SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 7 FEET OFF
  THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY
  TORTUGAS. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4
  TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

BWC
084 
WHUS72 KKEY 140604
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
104 AM EST TUE DEC 14 2010

GMZ031>033-052>054-072>075-141415-
/O.EXP.KKEY.GL.W.0002.000000T0000Z-101214T0600Z/
/O.CON.KKEY.SC.Y.0061.000000T0000Z-101215T0000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
104 AM EST TUE DEC 14 2010

...SMALL CRAFT ADVISORY IN EFFECT...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
IS IN EFFECT FOR ALL KEYS COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Dec 12, 10:00 AM EST, 5 hours 38 minutes earlier.

Area forecast discussion, Dec 12, 10:00 AM EST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1000 AM EST SUN DEC 12 2010

.DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST
AVAILABLE SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS
AS OF 900 AM DEPICT A ROBUST FULL LATITUDINAL TROUGH WITH ITS MAIN
AXIS POSITIONED SOUTHWARD INTO THE NORTH CENTRAL GULF OF MEXICO FROM
WELL ALIGNED LOW PRESSURE NEAR CHICAGO. THE RIGHT BASE OF THIS
STILL AMPLIFYING TROUGH IS JUST NOW ENTERING THE SOUTHEAST GULF OF
MEXICO...WITH WATER VAPOR IMAGERY DETECTING VERY DRY AIR OVER SOUTH
FLORIDA AND THE KEYS.

AT THE SURFACE AND IN THE LOWER TO MID LEVELS...SURFACE TO 700
MB...SATELLITE IMAGERY OVERLAID WITH AVAILABLE MARINE AND LAND
SURFACE OBSERVATIONS AND ANALYSIS AS OF 900 AM DETAIL A COMPLEX OR
DOUBLE BARREL LOW PRESSURE SYSTEM WITH A 996 MB LOW CENTER OVER OHIO
AND A SECOND 996 MB LOW PRESSURE SYSTEM OVER THE CENTRAL
APPALACHIANS. THESE SYSTEMS ARE DRAGGING A POWERFUL COLD FRONT SOUTH
SOUTHWESTWARD TO THE FLORIDA PANHANDLE THEN SOUTHWEST TO THE MEXICAN
GULF COAST. MSAS SURFACE ANALYSIS BEHIND THE COLD FRONT IS ALREADY
DISPLAYING SOLID 30 TO 35 KNOTTERS OVER THE CENTRAL AND NORTH
CENTRAL GULF OF MEXICO RIGHT AT THE SURFACE...THERE IS A WEAK
MESO-HI  POSITIONED OVER THE FLORIDA KEYS...RESPONSIBLE FOR THE
LIGHT AND VARIABLE WINDS ACROSS THE ISLANDS AND ADJOINING WATERS.
12Z SOUNDING A LIGHT AND VARIABLE WIND BELOW 5000 FEET...WITH A 5
DEGREE INVERSION FROM 840 TO 830 MB. FRESH TO STRONG WINDS ARE
PRESENT FROM 5000 TO 10000 FEET AGL...WITH VERY STRONG WINDS ABOVE
THAT.

.CURRENTLY...AS OF 900 AM...VISIBLE SATELLITE IMAGERY SHOWS THAT
SKIES ARE MOSTLY SUNNY ACROSS THE KEYS AND ADJOINING WATERS.
TEMPERATURES ACROSS THE ISLAND CHAIN ARE IN THE MIDDLE TO UPPER 60S.
WINDS ALONG THE FLORIDA REEF ARE LIGHT TO GENTLE FROM NORTHWEST TO
NORTH BETWEEN 5 AND 10 KNOTS...WITH VARIABLE WINDS NEAR 10 MPH OVER
THE ISLANDS. THE VWP(VAD WIND PROFILER) DEPICTS THAT WINDS ARE
ALREADY SOUTHWEST AT 15 KNOTS AT 3000 FEET AND 20 KNOTS AT 4000 FEET
RESPECTIVELY.

.SHORT TERM (REST OF TODAY)...IN THE MIDDLE AND UPPER LEVELS...RAPID
AMPLIFICATION OF THE POLAR TROUGH WILL CONTINUE WITH THE UPPER LOW
AND TROUGH ENCOMPASSING BOTH CENTRAL AND EASTERN CONUS AS WELL AS
THE GULF OF MEXICO AND THE NORTHWEST CARIBBEAN BY 00Z. AT THE
SURFACE AND IN THE LOWER TO MIDDLE LEVELS...THE ARCTIC SURFACE FRONT
OVER THE GULF WILL CONTINUE RACING SOUTHEAST WITH THE FRONT MOVING
ACROSS BUOY 42003 WITHIN THE NEXT TWO HOURS WHICH WOULD BRING
LEADING EDGE OF THE SHOWERS ACROSS THE KEYS BETWEEN 4 AND 7 PM AND
THE BACK EDGE OF THE FRONT THROUGH THE KEYS BETWEEN 6 AND 9 PM. OVER
THE ISLANDS...WINDS WILL CONTINUE TO MIX DOWN THIS MORNING AND THUS
WOULD EXPECT WINDS TO INCREASE TO BETWEEN 10 TO 15 MPH WITHIN THE
NEXT FEW HOURS OR TO AT LEAST 15 MPH BY THIS AFTERNOON...WITH WINDS
NEAR 20 MPH BY LATE AFTERNOON.

THE PREFRONTAL BAND OF SHOWERS SHOULD COME ROARING ACROSS THE KEYS
DURING THE LATE AFTERNOON AND EARLY EVENING PERIOD AS EXPECTED.
AFTER THE FRONTAL PASSAGE...SUSTAINED WINDS WILL INCREASE ABRUPTLY
TO AROUND 25 MPH WITH FREQUENT GUSTS TO BETWEEN 30 AND 35 KNOTS. FOR
THAT REASON...WILL BE HEADLINING A WIND ADVISORY ON THIS CYCLE FOR
THE OVERNIGHT PERIOD. TEMPERATURES WILL REACH THE LOWER TO MID 70S
BEFORE THE MODIFIED COOLER AIR REACHES LATER IN THE DAY. CLOUD COVER
WILL REMAIN EXTENSIVE BEHIND THE FRONT THIS EVENING AND OVERNIGHT
GIVEN THE LONG TRAJECTORY OF 1000-850 MB COLD ADVECTION ACROSS WARM
GULF WATERS. SO AGAIN...ONLY TWEAKS TO THIS PACKAGE WILL BE TO PUT
IN A HEADLINE ABOUT THE WIND ADVISORY

&&

.MARINE...
ALTHOUGH LIGHT TO GENTLE WINDS WILL INCREASE SHORTLY AND BECOME
MODERATE TO FRESH BREEZES BY NOON ACROSS THE COASTAL WATERS. MAJOR
CHANGES WHICH WILL RESULT IN DANGEROUS MARINE CONDITIONS FOR SMALL
CRAFT ARE ON THE HORIZON BEGINNING LATE THIS AFTERNOON THROUGH
MONDAY. THIS WILL BE IN RESPONSE TO A STRONG ARCTIC COLD FRONT
BARRELING THROUGH THE EASTERN GULF OF MEXICO THIS AFTERNOON...BEFORE
BLASTING THROUGH OUR ENTIRE MARINE DISTRICT THIS EVENING.
THEREFORE...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR INCREASING
WINDS THIS AFTERNOON...AND A GALE WARNING WILL LIKELY BE REQUIRED
FOR SUSTAINED WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35
KNOTS DURING TONIGHT AND MONDAY. IN ADDITION...TREMENDOUS
SIGNIFICANT WAVE HEIGHTS MAY REACH UP TO 15 FEET ON THE WESTERN
STRAITS AND EXTREME OUTER WATERS OF MAINLAND MONROE MONDAY.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AHEAD OF AN APPROACHING COLD
FRONT AT EYW AND MTH THROUGH 22Z. THE ARRIVAL OF THE LEAD EDGE OF
THE FRONT IS CURRENTLY TIMED AROUND 22Z AT EYW AND 23Z AT
MTH...PREVAILING MVFR CIGS ARE LIKELY WITH THE FRONT AND STRONG
CROSSWINDS UP TO 25 KNOTS AT BOTH TERMINALS AFTER 22-23Z WILL BE
POSSIBLE. A NARROW BAND OF SHOWERS WILL ACCOMPANY THE FRONTAL
PASSAGE WHICH MAY RESULT IN PERIODS OF IFR CIGS. ANY PENDING IFR
CONDITIONS WILL BE ADDRESSED WITH A TIMELY AMENDMENT.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE
GM...NONE...SCA FOR INCREASING WINDS ON ALL WATERS THIS AFTERNOON
&&

PUBLIC/MARINE/GRIDS.............FUTTERMAN
AVIATION/NOWCASTS...............PARKE
DATA ACQUISITION/UPPER AIR......FUENTES

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 12, 12:15 PM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1215 PM EST SUN DEC 12 2010

FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-131100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1215 PM EST SUN DEC 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS WATERS...
...GALE WARNING WILL LIKELY BE REQUIRED TONIGHT...
...A WIND ADVISORY WILL LIKELY BE REQUIRED FOR TONIGHT...

A STRONG ARCTIC COLD FRONT MOVING ACROSS THE SOUTHEASTERN GULF OF
MEXICO WILL CONTINUE MOVING SOUTHEASTWARD AND ACROSS THE FLORIDA
KEYS EARLY THIS EVENING. AHEAD OF THIS APPROACHING FRONT...WINDS
WILL ABRUPTLY SHIFT TO WESTERLY AND INCREASE TO NEAR 20 KNOTS AND
GUSTY ACROSS ALL WATERS. WINDS WILL SHIFT TO NORTHWEST THIS EVENING
AND INCREASE FURTHER TO 25 TO 30 KNOTS WITH FREQUENT GUSTS NEAR 35
KNOTS OCCURRING LATE TONIGHT. HENCE...A SMALL CRAFT ADVISORY IS NOW
IN EFFECT FOR ALL KEYS COASTAL WATERS...AND A GALE WARNING WILL
LIKELY BE REQUIRED FOR TONIGHT.

IN ADDITION...NORTHWEST WINDS OF 25 MPH WITH FREQUENT GUSTS TO 35
MPH ACROSS THE ISLANDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS
ACROSS THE BRIDGES DURING TONIGHT...SO A WIND ADVISORY WILL LIKELY
BE REQUIRED FOR THE FLORIDA KEYS ISLAND CHAIN TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS BETWEEN 25 AND 30 KNOTS WITH FREQUENT GUSTS
TO 35 KNOTS WILL CONTINUE ACROSS ALL WATERS ON MONDAY...WITH WINDS
REMAINING NEAR 25 MPH WITH FREQUENT GUSTS BETWEEN 30 AND 35 MPH OVER
ACROSS THE KEYS ISLAND CHAIN. WINDS OF 20 TO 25 KNOTS AND GUSTY ARE
EXPECTED ON MONDAY NIGHT AND TUESDAY. HENCE...A GALE WARNING MAY BE
REQUIRED ON MONDAY WITH A SMALL CRAFT ADVISORY EXPECTED ON ALL KEYS
COASTAL WATERS MONDAY NIGHT AND TUESDAY.  A WIND ADVISORY WILL
REMAIN IN PLACE ACROSS THE KEYS DURING MONDAY GIVEN SUSTAINED WINDS
BETWEEN 25 AND 30 MPH WITH FREQUENT GUSTS BETWEEN 30 AND 35
MPH...WHICH WILL MAKE FOR DIFFICULT DRIVING CONDITIONS ON THE SOME
OF THE HIGHER BRIDGES.

ALSO ON MONDAY NIGHT AND TUESDAY MORNING...STRONG NORTHERLY WINDS
WILL USHER IN THE COOLEST TEMPERATURES OF THIS SEASON. THESE
SUSTAINED 20 TO 25 MPH WINDS COMBINED WITH LOW TEMPERATURES EXPECTED
TO FALL INTO THE UPPER 30S ACROSS PORTIONS OF THE UPPER KEYS TO
AROUND 50 DEGREES IN THE LOWER KEYS...WILL RESULT IN WIND CHILL
READINGS NEAR 35 DEGREES EARLY TUESDAY MORNING...WHICH MAY REQUIRE A
WIND CHILL ADVISORY FOR THE UPPER KEYS TUESDAY MORNING.

THEREAFTER...WINDS WILL SLACKEN CONSIDERABLY BY WEDNESDAY...WHILE A
VERY SLOW WARMING TREND TAKES PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA/FUTTERMAN

In the hours before

Special weather statement, Dec 12, 2:11 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
211 PM EST SUN DEC 12 2010

FLZ076>078-130300-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST
211 PM EST SUN DEC 12 2010

...STRONG ARCTIC COLD FRONT STILL ON TRACK TO ARRIVE THIS EVENING...

A VIGOROUS ARCTIC COLD FRONT WILL MOVE SOUTHEASTWARD THROUGH THE
FLORIDA KEYS THIS EVENING. A WIND ADVISORY WILL LIKELY BE REQUIRED
TONIGHT AND MONDAY ACROSS THE ISLAND CHAIN FOR ROBUST NORTHWEST WINDS
BEHIND THE FRONT NEAR 25 MPH...WITH FREQUENT GUSTS OF 30 TO 35 MPH.
ACROSS OUR MARINE AREAS...FREQUENT GALE FORCE WIND GUSTS NEAR 35 KNOTS
WILL REQUIRE A GALE WARNING ON ALL KEYS COASTAL WATERS TONIGHT AND
MONDAY. THEREAFTER...A SMALL CRAFT ADVISORY WILL BE IN EFFECT ACROSS
ALL WATERS THROUGH TUESDAY AND LIKELY ACROSS THE ATLANTIC WATERS ON
TUESDAY NIGHT. THESE MARINE CONDITIONS WILL BE TREACHEROUS FOR SMALL
CRAFT.

IN ADDITION...THE COLDEST WEATHER OF THIS SEASON WILL IMPACT ALL OF
THE FLORIDA KEYS MONDAY NIGHT THROUGH TUESDAY NIGHT. ON TUESDAY
MORNING...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 30S IN
THE EXTREME UPPER KEYS. THESE TEMPERATURES AND SUSTAINED NORTH WINDS
OF AROUND 25 MPH WILL RESULT IN WIND CHILL READINGS BETWEEN 30 AND
35 DEGREES IN THE UPPER KEYS...AND THE UPPER 30S FOR THE MIDDLE KEYS.
A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED FOR THE MIDDLE AND
UPPER KEYS MONDAY NIGHT. ELSEWHERE...LOW TEMPERATURES ARE EXPECTED TO
RANGE FROM THE LOW 40S IN PORTIONS OF THE UPPER KEYS TO NEAR 50 IN THE
LOWER KEYS. ON TUESDAY...HIGH TEMPERATURES WILL STRUGGLE TO GET OUT
OF THE MID 50S WHICH WOULD BREAK A COLD MAXIMUM RECORD OF 57 DEGREES
IN KEY WEST. ALSO...THE RECORD LOW TEMPERATURE OF 53 DEGREES IN KEY
WEST ON DECEMBER 15TH WILL BE SERIOUSLY CHALLENGED... AS TEMPERATURES
ARE EXPECTED TO DROP NEAR 50 DEGREES. THEREAFTER... WELL BELOW NORMAL
TEMPERATURES WILL SLOWLY RECOVER DUE TO VERY COOL GULF AND BAY
WATERS.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST
STATEMENTS CONCERNING THIS STRONG COLD FRONT FROM YOUR NATIONAL
WEATHER SERVICE RIGHT HERE IN KEY WEST.

APA/TF

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:32 AM ESTSmall Craft AdvisoryKEY11 hr
Dec 12, 3:35 PM ESTWind AdvisoryKEYMonroe21 hr

Nearby

Gale Warnings in Florida, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.